Maine, 2013Heavy Snow in Maine, December 29 to 30, 2013
December 29 to 30, 2013 · NWS CAR · 5 events in 5 counties and zones
Intensifying low pressure tracked quickly across the Gulf of Maine through the night of the 29th into the morning of the 30th. The low brought heavy snow to portions of Downeast and east-central Maine.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intensifying low pressure tracked quickly across the Gulf of Maine through the night of the 29th into the morning of the 30th. The low brought heavy snow to portions of Downeast and east-central Maine. Snow developed during the afternoon of the 29th and continued into the early morning hours of the 30th. Warnings verified between 9 PM and midnight on the 29th. Storm total snow accumulations generally ranged from 9 to 14 inches...with local totals up to around 16 inches. Although the storm was fast moving...snowfall rates of 2 to 3 inches per hour were reported at times contributing to the snow totals. Lesser snow accumulations occurred along the Downeast coast where precipitation transitioned from snow to a mix of sleet...freezing rain and rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 29, 1:35 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 29, 1:35 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
135 PM EST SUN DEC 29 2013
.SYNOPSIS...
AN ARCTIC FRONT WILL MOVE SOUTH AND STALL IN THE DOWN EAST REGION THIS
MORNING. WEAK LOW PRESSURE APPROACHES FROM THE WEST AS STRONGER
LOW PRESSURE LIFTS NORTHEAST FROM THE NEW JERSEY COAST LATE TODAY
AND MOVES ACROSS THE GULF OF MAINE TONIGHT. BITTER COLD ARCTIC AIR
WILL OVERSPREAD THE AREA FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE 130PM...
THE ARCTIC FRONT STALLED BEFORE REACHING THE COAST WITH WARMER
TEMPERATURES ALONG COASTAL ZONES THAN PREVIOUSLY EXPECTED. AS A
RESULT...COLD AIR THAT WAS EXPECTED TO SUPPORT SNOW IN COASTAL
ZONES IS IN SERIOUS QUESTION WITH MORE RAIN EXPECTED IN ZONES 29
AND 30 DUE TO A WARM BOUNDARY LAYER. THIS HAS PUSHED THE SLEET AND
FREEZING RAIN ENVELOPE FURTHER NORTH WITH THE BEST CHANCE OF A
QUARTER INCH BETWEEN BANGOR AND BUCKSPORT EASTWARD TO CALAIS
OVERNIGHT. THE BEST SNOW IS EXPECTED NORTH OF BANGOR TOWARDS
LINCOLN AND NORTHERN WASHINGTON COUNTY WITH A SWATH OF 8 TO 10
INCHES. SNOWFALL AMOUNTS IN BANGOR/BREWER MAY BE REDUCED BY SLEET.
THE SNOWFALL RATES WILL BE QUITE INTENSE FROM THIS EVENING UNTIL
AFTER MIDNIGHT WITH AN INCH OR TWO AN HOUR POSSIBLE...MAKING
TRAVEL QUITE HAZARDOUS. THREE INCH AN HOUR RATES ARE EVEN POSSIBLE
FOR A BRIEF TIME. WILL MAINTAIN THE WARNING FOR COASTAL ZONES AS
THE RAIN WILL PROBABLY CHANGE BACK TO SNOW FOR AT LEAST THE
NORTHERN HALF OF THE ZONES AS THE NIGHT PROGRESSES. THE OUTER
ISLANDS SHOULD STAY ALL RAIN. PRECIPITATION WILL WIND DOWN AFTER
MIDNIGHT. THE NEXT ARCTIC FRONT CROSSES DURING MONDAY...FOLLOWED
BY STRONG NORTHWEST WINDS AND BITTER COLD. DRIFTING AND BLOWING
SNOW WILL BE AN ISSUE IN OPEN TERRAIN MONDAY AFTERNOON.
PREVIOUS DISCUSSION...
ARCTIC FRONT S OF KHUL AND N OF KBGR ATTM AND THIS BNDRY CONTS TO
PUSH SSE... THIS FRONT SHOULD MV JUST OFF OUR DOWNEAST COAST AFT
12Z AND STALL AS WEAK LOW PRES SLIDES EWRD ALONG THIS BNDRY FROM
THE ERN GRT LAKES. IN THE MEANTIME...STRONGER LOW PRES DVLPG OVR
THE SERN STATES ERLY THIS AM WILL LIFT RAPIDLY NE TO THE MID ATLC
REGION BY ERLY THIS AFTN THEN NEWRD ACROSS THE CENTRAL GULF OF
MAINE TNGT. BY 12Z MON...MODEL CONSENSUS PLACES THIS LOW VCNTY OF
CENTRAL NS. THIS TRACK FAVORS MOST SIGNIFICANT QPF ACROSS SRN AND
SERN AREAS W/ LIGHTER AMOUNTS N AND W. RELATIVELY FAST MVMT OF
THIS STORM WILL HOLD DOWN QPF AMOUNTS ACROSS THE REGION SOMEWHAT
BUT COULD STILL SEE AMOUNTS APPROACHING 1.0 INCH FAR SE. ACROSS
THE FAR NW EXPECT AMOUNTS < .25 INCHES...
CRITICAL THICKNESS/BNDRY LAYER TEMPS STILL SUPPORT A MX OR A
CHANGEOVER TO SOME SLEET/FZRA W/ EVEN SOME RAIN PSBL ALONG THE
IMMEDIATE COAST/OUTER ISLANDS. STILL UNCERTAIN TO EXACTLY WHERE
AND HOW MUCH ICE/SLEET WILL OCCUR AND THIS OF COURSE MAY HOLD
DOWN SNOW AMOUNTS BUT GENERALLY EXPECT 6-10 INCH AMOUNTS S AND
SERN AREAS AWAY FROM THE COAST W/ AMOUNTS TAPERING OFF TO JUST A
FEW INCHES FAR W AND NW. STILL SEE THE POTENTIAL FOR LOCALIZED ICE
ACCUMS OF UP TO .25 INCHES ACROSS CENTRAL/SRN HANCOCK AND
WASHINGTON COUNTIES AS WELL... WILL CONT THE WNTR STORM WRNG FOR
CENTRAL/SRN AREAS AND HAVE GONE W/ A WNTR WX ADV FOR OUR ZNS JUST
NW AND N OF THE WRNG ZNS IE 10/4>6/2 WHERE AMOUNTS OF 3-7 INCHES
ARE EXPECTED.
VRY COLD AIR FILTERING IN BEHIND THE ARCTIC FRONT WILL RESULT IN
LARGE TEMPS DIFFS ACROSS THE FA W/ HIGHS RANGING FROM 5-10 ABV N
TO NEAR 30 S. W/ CLDS AND PRECIP ACROSS THE AREA TNGT...TEMPS WILL
GENERALLY HOLD STEADY ACROSS THE N WHILE COOLING OFF JUST A BIT
LATE ACROSS THE S...
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
LOW PRESSURE WILL QUICKLY BE PULLING AWAY FROM THE REGION ON MONDAY,
ALLOWING SNOW TO END FROM SOUTH TO NORTH MONDAY MORNING. CLOUDS WILL
BE ON THE DECREASE AS WELL, WITH PEAKS OF SUNSHINE EXPECTED BY MID
TO LATE AFTERNOON. GUSTY WEST TO NORTHWEST WINDS WILL USHER MUCH
COLDER AIR IN BEHIND THE DEPARTING LOW. MAX TEMPS WILL BE EARLY IN
THE DAY, RANGING FROM THE MID TEENS IN THE SAINT JOHN VALLEY TO
AROUND 30 SOUTH. HIGH PRESSURE WILL CREST OVER THE REGION MONDAY
NIGHT INTO TUESDAY MORNING, WITH MOSTLY CLEAR SKIES AND LIGHT WINDS.
THE COLD AIR WILL BEGIN TO SETTLE OVER THE REGION IN EARNEST MONDAY
NIGHT. HIGH CLOUDS WILL APPROACH OUR WESTERN AREAS LATE MONDAY
NIGHT/EARLY TUESDAY MORNING AS AN UPPER SHORTWAVE AND SURFACE LOW
MOVE ACROSS THE GREAT LAKES, BUT WITH CLEAR SKIES MUCH OF THE NIGHT
AND PLENTY OF SNOW COVER, DON'T BELIEVE THAT THESE CLOUDS WILL
INHIBIT RADIATIONAL COOLING OVERLY MUCH. LOWS WILL DIP TO AROUND
-20F NORTH ACROSS NORTHERN AND EASTERN MAINE AND AROUND -5F SOUTH
AND ALONG THE COAST. THE CLOUDS WILL THICKEN THROUGH THE DAY TUESDAY
AS THE AFOREMENTIONED SYSTEM DRAWS NEAR, WITH A FEW LIGHT SNOW
SHOWERS POSSIBLE OVER NORTHWEST MAINE TUESDAY AFTERNOON. TUESDAY'S
HIGHS WILL BE MUCH COLDER THAN THOSE ON MONDAY; NORTHERN LOCATIONS
WILL REMAIN -5F TO 5F, WHILE DOWNEAST AND ALONG THE COAST WILL SEE
5F TO 15F.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE VERY COLD WEATHER WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK
AS AN ARCTIC HIGH SETTLES OVER THE REGION. THOUGH THE EXTENT OF
CLOUD COVER IS STILL A BIT UNCERTAIN DUE TO AN APPROACHING LOW
PRESSURE SYSTEM, WEDNESDAY NIGHT AND THURSDAY STILL LOOK TO BE THE
COLDEST PERIODS. RECORD COLD IS POSSIBLE; WEDNESDAY NIGHT'S LOWS
WILL BE -25F TO -35F IN THE NORTH AND -15F TO -25F SOUTH, WHILE
THURSDAY'S HIGHS WILL BE AROUND -10F NORTH AND AROUND ZERO CENTRAL
AND SOUTHERN AREAS. SEE THE CLIMATE SECTION BELOW FOR ADDITIONAL
DETAILS ON RECORD HIGHS/LOWS FOR THE PERIOD.
THE FOCUS THEN BECOMES A LOW PRESSURE SYSTEM THAT IS PROGGED TO MOVE
EAST ACROSS THE OHIO VALLEY, WITH A SECONDARY DEVELOPING OFF THE NEW
JERSEY COAST AND MOVING EAST TOWARD NOVA SCOTIA THURSDAY INTO
FRIDAY. THE LONG RANGE FORECAST MODELS ARE STILL SHOWING RUN-TO-RUN
INCONSISTENCIES IN THE HANDLING OF THE SYSTEM, SWINGING BACK AND
FORTH BETWEEN AN OUT-TO-SEA TRACK THAT WOULD GIVE OUR FORECAST AREA
LITTLE TO NO SNOW, TO A JUST-SOUTH-OF-NOVA-SCOTIA TRACK THAT WOULD
RESULT IN WIDESPREAD SNOW FOR AT LEAST THE SOUTHERN HALF OF OUR
REGION. THE LATEST OPERATIONAL RUNS OF THE ECMWF, GFS, AND CANADIAN
ALL INDICATE THIS LATTER SOLUTION, RESULTING IN THE POTENTIAL FOR
SIGNIFICANT SNOW FOR DOWNEAST MAINE. HOWEVER, THE GFS ENSEMBLE MEAN
CONTINUES THE MORE SOUTHERLY TRACK, ONLY BRUSHING COASTAL REGIONS
WITH A BIT OF SNOW. GIVEN THE CONTINUED UNCERTAINTY, HAVE KEPT WITH
THE PREVIOUS FORECAST'S LOW CHANCE POPS FOR THE END OF THE WEEK. THE
TEMPERATURE TREND ALSO DEPENDS ON THE STORM'S EVENTUAL TRACK; THE
CURRENT GUIDANCE WOULD SHOW WARMING TEMPERATURES, THOUGH STILL BELOW
NORMAL FOR EARLY JANUARY.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: MVFR CONDS AT THE NRN TAF SITES THIS AM MAY BRIEFLY
GIVE WAY TO VFR AS ARCTIC HIGH PRES W/ DRIER AIR NUDGES INTO THE
REGION BEHIND AN ARCTIC FRONT. VFR W/ OCNL MVFR AT THE SRN TAF
SITES AS THE ARCTIC FRONT CROSSES THESE SITES ERLY TODAY.
OTHERWISE...EXPECT MAINLY MVFR TRENDING TO IFR LATER TODAY AS
WEAK LOW PRES AND SOME OVERRUNNING LGT SNOW OVERSPREAD THE AREA.
WDSPRD IFR TNGT AS STRONGER LOW PRES PASSES SE OF THE AREA
SHORT TERM:IFR CONDITIONS WILL QUICKLY GIVE WAY TO MVFR/VFR FROM
SOUTH TO NORTH EARLY MONDAY MORNING AS SNOW COMES TO AN END. VFR
CONDITIONS WILL PREVAIL BY MONDAY NIGHT AND CONTINUE THROUGH MID
WEEK, THOUGH OCCASIONAL MVFR CEILINGS ARE POSSIBLE AT KFVE AND
KCAR TUESDAY AFTERNOON THROUGH WEDNESDAY.
&&
.MARINE...
NEAR TERM: HAVE DROPPED THE SCA FOR HAZ SEAS... SEAS JUST A LITTLE
ABV 5 FT ATTM AND ON THE DECREASE. STRONG LOW PRES PASSING JUST S
AND E OF THE WATERS TNGT MAY BRING A BRIEF PD OF LOW END GLWS TO
THE OUTER WATERS OVRNGT TNGT. EXPECT IMPROVING CONDS LATE AT THE
SRN TAF SITES AS THIS LOW MVS QUICKLY E OF THE AREA.
SHORT TERM: A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ONCE THE
GALE WARNING EXPIRES MONDAY MORNING, TO CONTINUE INTO MONDAY
EVENING. WINDS AND WAVES WILL SUBSIDE THEREAFTER, REMAINING BELOW
SMALL CRAFT LEVELS THROUGH TUESDAY NIGHT.
&&
.CLIMATE...
BITTER COLD ARCTIC AIR WILL OVERSPREAD THE REGION DURING THE
UPCOMING WEEK. HERE ARE THE RECORD LOW TEMPERATURES FOR CARIBOU
AND BANGOR FOR 12/31 THROUGH 1/2:
CARIBOU:
LOW MAX LOW MIN
12/31: -4F, 1996 -21F, 1989
1/1: -3F, 1947 -32F, 1972
1/2: -4F, 1968 -20F, 1968
BANGOR:
LOW MAX LOW MIN
12/31: 3F, 1998 -12F, 1963
1/1: 7F, 1957 -14F, 1956
1/2: 6F, 1957 -28F, 1999
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
MONDAY FOR MEZ002.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
MONDAY FOR MEZ004>006-010.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR MEZ011-015>017-
029>032.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST MONDAY
FOR ANZ052.
GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM EST MONDAY FOR
ANZ050-051.
&&
NEAR TERM...KHW/MCW
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...KHW/MCW/HASTINGS
MARINE...KHW/MCW/HASTINGS
CLIMATE...Hazardous weather outlook, Dec 29, 3:28 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
328 AM EST SUN DEC 29 2013
MEZ002-300830-
NORTHEAST AROOSTOOK-
328 AM EST SUN DEC 29 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ001-003-300830-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
328 AM EST SUN DEC 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
SNOW TODAY INTO TONIGHT WILL ACCUMULATE 2-4 INCHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ011-015>017-029>032-300830-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
328 AM EST SUN DEC 29 2013
...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ004>006-010-300830-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
328 AM EST SUN DEC 29 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050-051-300830-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
328 AM EST SUN DEC 29 2013
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ052-300830-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
328 AM EST SUN DEC 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Snow, Southern Penobscot
- When
- December 29, 3:00 PM EST to December 30, 3:30 AM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 9 to 15 inches.
Heavy Snow, Interior Hancock
- When
- December 29, 3:00 PM EST to December 30, 3:30 AM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Heavy Snow, Central Penobscot
- When
- December 29, 4:00 PM EST to December 30, 3:30 AM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 7 to 12 inches.
Heavy Snow, Northern Washington
- When
- December 29, 4:00 PM EST to December 30, 3:30 AM EST
- Where
- Northern Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 12 to 16 inches.
Heavy Snow, Central Washington
- When
- December 29, 4:00 PM EST to December 30, 3:30 AM EST
- Where
- Central Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 12 to 16 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 29, 20131 death · 5 injured · $50,000 · 1 event
- Winter Storm in Vermont, December 29 to 30, 2013$30,000 · 3 events
- Flash Flooding and Hail in Hawaii, December 29 to 31, 2013$5,000 · 0.75 in hail · 13 events
- High Wind in Wyoming, December 29 to 30, 201350 kt wind · 13 events
- Cold in Nebraska, December 29, 20139 events
- Heavy Snow in Maine, December 29 to 30, 20137 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, December 29, 20134 events
- Strong Wind in New Jersey, December 29, 2013$10,000 · 4 events
- Heavy Snow in New Hampshire, December 29 to 30, 20134 events
- Cold in Iowa, December 29, 20133 events
- High Wind in California, December 29, 201376 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, December 29, 201351 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488767, 488769, 488771, 488772, 488773.